Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1980, Volume 48, Issue 5

Inferential Procedures in Stable Distributions for Class Frequency Data on Incomes<1139:IPISDF>2.0.CO;2-R
p. 1139-1148

Herman K. van Dijk, Teun Kloek

This paper discusses inferential procedures for the family of stable distributions, when the data are tabulated in the form of interval frequencies. The estimation criteria used are minimum chi-square and multinomial maximum likelihood. In evaluating the theoretical probabilities corresponding to the intervals, use is made of the inversion theorem for characteristic functions. Chi-square tail probabilities for independent samples are pooled by means of theKolmogorov statistic. As an illustration, the methods are applied to Dutch and Australian income data.

Log In To View Full Content